MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-4593
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis (2100)
Date of Event 10/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The zoll catheter in complaint will not be returned for investigation because it was disposed by the customer.Event of dvt was assessed as not serious because based on available information, the patient did not experience any clinical symptoms of dvt, it was a finding of echo test, and event was not treated.Current condition of the patient is now known.Event assessed as possibly related to the quattro catheter due to relevant timing and location of dvt.Dvt is a known complication of central catheters of any kind.Patients in a critical condition are treated with ivtm.In such cases, those conditions make the patients predisposed to thrombogenicity.Development of thrombus is a common complication is such patient population.Critically ill patients are at increased risk of vte because of the presence of multiple predisposing factors [w.Geerts, et al.Venous thromboembolism and its prevention in critical care.J crit care, 17 (2002), pp.95-104].The rate of thrombosis for critical care patients receiving cvcs ranges from 20 to 30%, patients with peripheral central catheters had a significantly higher incidence rate of dvt than patients with cvc (27.2% vs 9.6%, p=0.0012).Dvts are common in the general neurosurgical population, as the rates of dvt range from 19 to 50%.The rate of dvt in the patient population receiving ivtm for non-cardiac reasons is 5%.The rate of dvt in the patient population receiving ivtm post-cardiac arrest is 1%.Four randomized controlled clinical trials conducted in a total of 943 patients showed that there was no difference in the dvt rate when comparing zoll ivtm catheters to standard cvcs.The rate of dvt in the patient population receiving surface cooling has been reported between 3 and 15%.Timely administration of prophylactic anticoagulation is safe and significantly reduces dvt rates in high risk patient populations [zoll white paper on dvt].However, no dvt prevention was administrated to this patient due to hemoptysis (coughing up of blood) and a bleeding tendency.Hemoptysis can occur with lung cancer, infections such as tuberculosis, bronchitis, or pneumonia, and certain cardiovascular conditions.The cause of hemoptysis in this patient as well as a cause of cardiac arrest are not known.Coughing up blood (hemoptysis) can be a sign of a serious medical condition.Infections, cancer, and problems in blood vessels or in the lungs themselves can be responsible.Other causes may include trauma, such as a motor vehicle accident, bleeding disorders, etc.Dvt is a known complication in patients experienced such condition.Event of dvt is possibly related to the initial patient's clinical condition, which was a cause of cardiac arrest as well.
 
Event or Problem Description
A (b)(6) post-cardiac arrest syndrome (pcas) female patient was admitted for three days for ivtm therapy from (b)(6) 2018.Zoll quattro catheter (sn (b)(4)) was placed in patient's left femoral vein without issue.No prior adjunct procedures were performed.Five days ((b)(6) 2018), after the ivtm therapy was completed; dvt (deep-vein thrombosis) was detected in inferior vena cava on an abdominal echo; however, the patient was not in a high-risk category for dvt.Per physician, the patient had been monitored for six days without dvt treatments due to the hemoptysis (coughing up of blood) and had a bleeding tendency.The cause of the hemoptysis is unknown.There were no medications provided for the hemoptysis treatment.Based on the consent from the patient's family, physician decided to wait before taking any action.Following this, the patient was transferred to another hospital.No further information was provided regarding the patient's current state.The quattro catheter was disposed of by the customer and not returning for evaluation.
 
Event or Problem Description
A 44-year-old post-cardiac arrest syndrome (pcas) female patient was admitted for three days for ivtm therapy from (b)(6), 2018.Zoll quattro catheter (lot 81006) was placed in patients left femoral vein without issue.No prior adjunct procedures were performed.Five days (b)(6) 2018), after the ivtm therapy was completed; dvt (deep-vein thrombosis) was detected in inferior vena cava on an abdominal echo; however, the patient was not in a high-risk category for dvt.Per physician, the patient had been monitored for six days without dvt treatments due to the hemoptysis (coughing up of blood) and had a bleeding tendency.The cause of the hemoptysis is unknown.There were no medications provided for the hemoptysis treatment.Based on the consent from the patient's family, physician decided to wait before taking any action.Following this, the patient was transferred to another hospital.No further information was provided regarding the patient's current state.The quattro catheter was disposed by the customer and will not be returned for evaluation.
 
Additional Manufacturer Narrative
Development of thrombus is a common complication is such patient population.

Brand Name
ZOLL IVTM QUATTRO CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key8241176
Report Number3010617000-2019-00027
Device Sequence Number2280388
Product Code NCX
UDI-Device Identifier00849111050050
UDI-Public00849111050050
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberIC-4593
Device Catalogue Number8700-0660-03
Device Lot Number81006
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/20/2018
Supplement Date Received by Manufacturer02/13/2019
Initial Report FDA Received Date01/11/2019
Supplement Report FDA Received Date02/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age44 YR